View Full Version : 6 Questions about accutane

12-23-2003, 08:07 PM
Hey guys

Today is my first day of accutane - I weigh 130 lbs and was given a dosage of 40 mg - Once per day.

Question 1: Does it matter when I take this pill? I currently am taking it at dinnertime with food and lots of water and all that jazz.

Question 2: Can I take supplements like Vitamin C and Vitamin E - how many IU's of each, and WHEN? Because I have heard that if you take Vitamin E shortly after or before accutane then it lessens the absorption.

Question 3: Can I play basketball when I take this stuff?

Question 4: What can reduce the redness that comes later on accutane?

Question 5: What is a good morning moisturizer? I bought cetaphil moisturizer but heard that it's really thick and best for nightime moisturizer.

Question 6: What's the best chapstick to use? Is it true that you should avoid menthol as an ingredient?

12-23-2003, 09:24 PM
cmon guys .. help me out

12-24-2003, 05:54 AM
I am on 80mg, it is my 5th month, i am ending tues. I will fill you in, but i have to go to work now. I will reply later....thanks


12-24-2003, 02:36 PM
hey. i weigh about 120 and my doc put me on 20 in the morning and 40 at night. thats after like trying EVERYTHING tho. anyways

#1. accutane should not be taken without food. like, let say you dont have time for breakfast before school and u just take the pill. you will permanently damage your liver. milk is always good. =)

#2. Vitamin C won't help you much. but i heard Vitamin E helps you a lot. because some people say it moisturizes your skin (i think so too..) and some people think it helps heal. either way, since chapsticks contain vitamin Es, i am sure it will be helpful. 400e should do just fine. (dont go over 1000)

#3. yea you can play basketball. its not like your joints will turn into a piece of metal. its just that you will feel "uncomfortable".

#4. the redness can be reduced by applying aloe vera gels etc etc. but there is no certain way to reduce the redness. because the isoteroin(accutane) stays in your bloodstream for a few weeks. that's why the skin continues to improve even after you stop taking 'em.

#5. I use cetaphil. but yesterday i used neutrogina spf 15 moisturizer and it felt a lot lighter than the cetaphil. so i might substitute that in. it doesnt really matter as long as it has spf without vitamin A. oh, Eucerin moisturizer is very gentle. you might wanna try that.

#6. hoo, last one. i just use anything. if it gets really severe, you can ask your derm. and he will prescribe this chapstick.. i fogot the name.. anyways, yea, he will help you out.

i hope i helped